Alert archive / Iowa / River Flood Warnings in 2016

River Flood Warning 29, NWS Omaha, NE

May 27, 2016Fremont County, Iowa

NWS Omaha, NE issued this river flood warning at May 27, 2016, 3:16 PM CDT for Fremont County, Iowa. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
May 27, 2016, 3:16 PM CDT (20:16 UTC)
Expired
May 28, 2016, 3:16 PM CDT
In force
24 hr
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Flood severity
Minor

County Fremont County, IA

The radar

The Omaha radar (KOAX), 98 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

042 
WGUS43 KOAX 272016
FLWOAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
316 PM CDT FRI MAY 27 2016

...The National Weather Service in Omaha has issued a flood warning 
for the following river in Iowa...

  East Nishnabotna River At Riverton affecting Fremont County.

...Forecast flooding changed from Minor to Moderate severity for the 
following river in Missouri...Nebraska...

  Missouri River At Rulo affecting Holt and Richardson Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through areas where water covers the road.  The 
water depth may be too great to allow your vehicle to pass safely. 
Turn around...don't drown!

Additional information is available at:
http://www.water.weather.gov/ahps2/index.php?wfo=oax

&&

MOC087-NEC147-280816-
/O.EXT.KOAX.FL.W.0025.000000T0000Z-160531T0730Z/
/RULN1.2.ER.160527T1013Z.160528T0000Z.160531T0130Z.NO/
316 PM CDT FRI MAY 27 2016

...Forecast flooding increased from Minor to Moderate severity...
 
The Flood Warning continues for 
 the Missouri River At Rulo.* At  3:00 PM Friday the stage was 20.1 feet...or 3.1 feet above 
  flood stage.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...the river will continue rising to near 21.3 feet by 
  after midnight tomorrow. The river will fall below flood stage 
  Monday evening.
* Impact...at 21.0 feet...Several riverfront cabins along the Nebraska
  side begin to flood.

&&

LAT...LON 4026 9563 4026 9544 3991 9501 3982 9503
      3997 9536                       

$$

IAC071-280816-
/O.NEW.KOAX.FL.W.0029.160527T2016Z-000000T0000Z/
/ENSI4.1.ER.160527T1545Z.160527T2000Z.000000T0000Z.UU/
316 PM CDT FRI MAY 27 2016

The National Weather Service in Omaha has issued a
* Flood Warning for 
  The East Nishnabotna River At Riverton.
* until further notice...or until the warning is cancelled.
* At  3:00 PM Friday the stage was 23.8 feet...or 0.2 feet above 
  flood stage.
* Flood stage is 23.5 feet.
* Impact...at 23.5 feet...Lowland flooding begins.

&&

LAT...LON 4083 9543 4078 9530 4070 9550 4065 9557 4065 9563
      4074 9556             

$$
3 follow-up statements
057 
WGUS83 KOAX 272018
FLSOAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
318 PM CDT FRI MAY 27 2016

...The Flood Warning is cancelled for the following river...

  Little Nemaha River Near Auburn affecting Nemaha County.

...The Flood Warning continues for the following river...

  East Nishnabotna River At Red Oak affecting Montgomery County.

  Nishnabotna River Near Hamburg affecting Fremont County.

...The Flood Warning continues for the following river...

  Missouri River At Brownville affecting Atchison and Nemaha 
  Counties.

  Missouri River At Rulo affecting Holt and Richardson Counties.

  West Nishnabotna River Near Riverton affecting Fremont County.

  East Nishnabotna River At Riverton affecting Fremont County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through areas where water covers the road.  The 
water depth may be too great to allow your vehicle to pass safely. 
Turn around...don't drown!

Additional information is available at:
http://www.water.weather.gov/ahps2/index.php?wfo=oax

&&

MOC005-NEC127-281118-
/O.CON.KOAX.FL.W.0024.000000T0000Z-160531T0600Z/
/BRON1.1.ER.160527T0646Z.160528T1200Z.160531T0000Z.NO/
318 PM CDT FRI MAY 27 2016

The Flood Warning continues for
  The Missouri River At Brownville.
* At  2:15 PM Friday the stage was 34.8 feet...or 1.8 feet above 
  flood stage.
* Flood stage is 33.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 35.8 feet by 
  tomorrow morning. The river will fall below flood stage Monday 
  evening.
* Impact...at 33.0 feet...Lowlands on both banks begin to flood.

&&

LAT...LON 4048 9580 4048 9554 4026 9544 4026 9563
      4044 9574                       

$$

MOC087-NEC147-281118-
/O.CON.KOAX.FL.W.0025.000000T0000Z-160531T0730Z/
/RULN1.2.ER.160527T1013Z.160528T0000Z.160531T0130Z.NO/
318 PM CDT FRI MAY 27 2016

The Flood Warning continues for
  The Missouri River At Rulo.
* At  3:00 PM Friday the stage was 20.1 feet...or 3.1 feet above 
  flood stage.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 21.3 feet by 
  after midnight tomorrow. The river will fall below flood stage 
  Monday evening.
* Impact...at 21.0 feet...Several riverfront cabins along the Nebraska
  side begin to flood.

&&

LAT...LON 4026 9563 4026 9544 3991 9501 3982 9503
      3997 9536                       

$$

IAC071-281118-
/O.CON.KOAX.FL.W.0026.000000T0000Z-000000T0000Z/
/WNSI4.1.ER.160527T0537Z.160527T1545Z.000000T0000Z.UU/
318 PM CDT FRI MAY 27 2016

The Flood Warning continues for
  The West Nishnabotna River Near Riverton.
* At  2:30 PM Friday the stage was 23.4 feet...or 1.9 feet above 
  flood stage.
* Flood stage is 21.5 feet.
* Impact...at 21.5 feet...At this point, CR J-46, also known as 
  Riverton Road, will be threatened by floodwaters.

&&

LAT...LON 4078 9563 4078 9555 4069 9558 4065 9561 4065 9565
      4071 9562             

$$

IAC137-281118-
/O.EXT.KOAX.FL.W.0028.000000T0000Z-160528T1942Z/
/RDOI4.1.ER.160527T0931Z.160527T1300Z.160528T0142Z.NO/
318 PM CDT FRI MAY 27 2016

The Flood Warning continues for
  The East Nishnabotna River At Red Oak.
* At  3:00 PM Friday the stage was 16.7 feet...or 1.3 feet below 
  flood stage.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Impact...at 18.0 feet...Rural lowlands begin to flood along the east
  bank.

&&

LAT...LON 4116 9520 4116 9512 4086 9522 4078 9530
      4083 9543                       

$$

IAC071-281118-
/O.CON.KOAX.FL.W.0029.000000T0000Z-000000T0000Z/
/ENSI4.1.ER.160527T1545Z.160527T2000Z.000000T0000Z.UU/
318 PM CDT FRI MAY 27 2016

The Flood Warning continues for
  The East Nishnabotna River At Riverton.
* At  3:00 PM Friday the stage was 23.8 feet...or 0.2 feet above 
  flood stage.
* Flood stage is 23.5 feet.
* Impact...at 23.5 feet...Lowland flooding begins.

&&

LAT...LON 4083 9543 4078 9530 4070 9550 4065 9557 4065 9563
      4074 9556             

$$

IAC071-281118-
/O.EXT.KOAX.FL.W.0023.000000T0000Z-160530T0300Z/
/HMBI4.1.ER.160527T1640Z.160528T1200Z.160529T0900Z.NO/
318 PM CDT FRI MAY 27 2016

The Flood Warning continues for
  The Nishnabotna River Near Hamburg.
* At  3:00 PM Friday the stage was 25.2 feet...or 0.2 feet above 
  flood stage.
* Flood stage is 25.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 25.7 feet by 
  after midnight tomorrow. The river will fall below flood stage 
  Sunday morning.
* Impact...at 25.0 feet...More extensive lowland flooding begins as 
  the parking lot near the gauge begins to experience flooding. In 
  addition, some local farm levees may be overtopped with flood 
  waters.

&&

LAT...LON 4065 9565 4065 9557 4055 9563 4046 9568
      4048 9571                       

$$

NEC127-272048-
/O.CAN.KOAX.FL.W.0027.000000T0000Z-160528T1226Z/
/ABRN1.2.ER.160527T0654Z.160527T1115Z.160527T1505Z.NO/
318 PM CDT FRI MAY 27 2016

The Flood Warning is cancelled for
  The Little Nemaha River Near Auburn.
* At  2:15 PM Friday the stage was 17.8 feet...or 4.2 feet below 
  flood stage.
* Flood stage is 22.0 feet.
* Fell below flood stage at 10:05 AM Friday.
* Forecast...The river will continue to fall to 18.3 feet by tomorrow
  morning.


&&

LAT...LON 4058 9600 4033 9565 4031 9565 4031 9577
      4052 9607                       

$$
727 
WGUS43 KOAX 280339
FLWOAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1039 PM CDT FRI MAY 27 2016

  West Nishnabotna River Near Riverton affecting Fremont County.

  East Nishnabotna River At Riverton affecting Fremont County.

  Nishnabotna River Near Hamburg affecting Fremont County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through areas where water covers the road.  The 
water depth may be too great to allow your vehicle to pass safely. 
Turn around...don't drown!

Additional information is available at:
http://www.water.weather.gov/ahps2/index.php?wfo=oax

&&

IAC071-281539-
/O.CON.KOAX.FL.W.0026.000000T0000Z-000000T0000Z/
/WNSI4.1.ER.160527T0537Z.160527T1545Z.000000T0000Z.UU/
1039 PM CDT FRI MAY 27 2016

The Flood Warning continues for 
 the West Nishnabotna River Near Riverton. 
* At 10:00 PM Friday the stage was 21.7 feet...or 0.2 feet above 
  flood stage.
* Flood stage is 21.5 feet.
* Impact...at 21.5 feet...At this point, CR J-46, also known as 
  Riverton Road, will be threatened by floodwaters.

&&

LAT...LON 4078 9563 4078 9555 4069 9558 4065 9561 4065 9565
      4071 9562             

$$

IAC071-281539-
/O.CON.KOAX.FL.W.0029.000000T0000Z-000000T0000Z/
/ENSI4.1.ER.160527T1545Z.160528T0200Z.000000T0000Z.UU/
1039 PM CDT FRI MAY 27 2016

The Flood Warning continues for 
 the East Nishnabotna River At Riverton. 
* At 10:00 PM Friday the stage was 23.8 feet...or 0.3 feet above 
  flood stage.
* Flood stage is 23.5 feet.
* Impact...at 23.5 feet...Lowland flooding begins.

&&

LAT...LON 4083 9543 4078 9530 4070 9550 4065 9557 4065 9563
      4074 9556             

$$

IAC071-281539-
/O.EXT.KOAX.FL.W.0023.000000T0000Z-160530T0300Z/
/HMBI4.1.ER.160527T1640Z.160527T2000Z.160528T0040Z.NO/
1039 PM CDT FRI MAY 27 2016

The Flood Warning continues for 
 the Nishnabotna River Near Hamburg. 
* At 10:15 PM Friday the stage was 24.7 feet...or 0.3 feet below 
  flood stage.
* Flood stage is 25.0 feet.
* The river should remain near flood stage much of the night.
* Impact...at 25.0 feet...More extensive lowland flooding begins as 
  the parking lot near the gauge begins to experience flooding. In 
  addition, some local farm levees may be overtopped with flood 
  waters.

&&

LAT...LON 4065 9565 4065 9557 4055 9563 4046 9568
      4048 9571                       

$$

BCM
047 
WGUS83 KOAX 281423
FLSOAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
923 AM CDT SAT MAY 28 2016

...The Flood Warning is cancelled for the following river...

  West Nishnabotna River Near Riverton affecting Fremont County.

  East Nishnabotna River At Riverton affecting Fremont County.

  Nishnabotna River Near Hamburg affecting Fremont County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through areas where water covers the road.  The 
water depth may be too great to allow your vehicle to pass safely. 
Turn around...don't drown!

Additional information is available at:
http://www.water.weather.gov/ahps2/index.php?wfo=oax

&&

IAC071-281453-
/O.CAN.KOAX.FL.W.0026.000000T0000Z-160528T1423Z/
/WNSI4.1.ER.160527T0537Z.160527T1545Z.160528T0407Z.UU/
923 AM CDT SAT MAY 28 2016

The Flood Warning is cancelled for
  The West Nishnabotna River Near Riverton.
* At  8:30 AM Saturday the stage was 20.3 feet...or 1.2 feet below 
  flood stage.
* Flood stage is 21.5 feet.
* Impact...at 20.0 feet...Drainage ditches along CR J-46, also known 
  as Riverton Road, may begin to fill.

&&

LAT...LON 4078 9563 4078 9555 4069 9558 4065 9561 4065 9565
      4071 9562             

$$

IAC071-281453-
/O.CAN.KOAX.FL.W.0029.000000T0000Z-160528T1423Z/
/ENSI4.1.ER.160527T1545Z.160528T0745Z.160528T1137Z.UU/
923 AM CDT SAT MAY 28 2016

The Flood Warning is cancelled for
  The East Nishnabotna River At Riverton.
* At  9:00 AM Saturday the stage was 22.5 feet...or 1.0 feet below 
  flood stage.
* Flood stage is 23.5 feet.

&&

LAT...LON 4083 9543 4078 9530 4070 9550 4065 9557 4065 9563
      4074 9556             

$$

IAC071-281453-
/O.CAN.KOAX.FL.W.0023.000000T0000Z-160530T0300Z/
/HMBI4.1.ER.160527T1640Z.160527T2000Z.000000T0000Z.NO/
923 AM CDT SAT MAY 28 2016

The Flood Warning is cancelled for
  The Nishnabotna River Near Hamburg.
* At  9:15 AM Saturday the stage was 23.7 feet...or 1.3 feet below 
  flood stage.
* Flood stage is 25.0 feet.
* Forecast...The river crested below flood stage at 24.9 feet. The 
  river will fall to 20.1 feet by .


&&

LAT...LON 4065 9565 4065 9557 4055 9563 4046 9568
      4048 9571                       

$$

Fobert

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at May 27, 2:51 PM CDT, 25 minutes earlier.

Area forecast discussion, May 27, 2:51 PM CDT, 25 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
251 PM CDT FRI MAY 27 2016

.SHORT TERM...(tonight through Monday)
Issued at 250 PM CDT Fri May 27 2016

Periods of showers and thunderstorms remain in the forecast
through at least Saturday as upper level system works its way
across the region toward the upper midwest.

Area looks to be on the edge of better instability to the south
and east from Kansas into Missouri this afternoon with a weak
surface boundary from northeast Kansas into south central Iowa.
Some convection already showing up on radar in this area at 19Z with
an increase in coverage expected through late afternoon with
activity spreading northeast tonight as the upper trough begins to
lift toward eastern Nebraska. Not planning on any headline for flood
issues at this time with progressive northward movement expected
this afternoon and evening with storms and better moisture
transport indicated east of the area.

Should then see a break in the wet weather for a time Saturday
night into Sunday on the back side of the trough before the next
system approaches from the northern Rockies on Monday with the
potential for another round of storms.

.LONG TERM...(Monday night through Friday)
Issued at 250 PM CDT Fri May 27 2016

Northern stream energy becomes the main feature in the extended
period with main uncertainty regarding southward extent of a cold
front that moves into the region wednesday night and thursday.
Models differ in handling this upper system with GFS closing off
an upper low over Kansas on Thursday while ECMWF continues with an
open and progressive trough that drives the surface front well
south and east of the area. Have kept small pops in through the
period for now but later adjustments possible depending on model
trends.

&&

.AVIATION...(18Z TAFS for KOMA...KLNK...KOFK through 18Z Saturday)
Issued at 117 PM CDT Fri May 27 2016

variable vfr/mvfr cigs for this afternoon and tonight with some
spotty showers and thunderstorms. Showers and thunderstorms should
increase in coverage late this afternoon and this evening with
increasing lift and heating. Did include a tempo mention in the
forecast at koma and klnk as a first guess and a prob30 at kofk.
As the h5 low migrates eastward. Shower and thunderstorm chances
will continue into Saturday.

&&

.OAX Watches/Warnings/Advisories...
NE...None.
IA...None.
&&

SHORT TERM...Fobert
LONG TERM...Fobert
AVIATION...Zapotocny
Hazardous weather outlook, May 27, 12:07 PM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1207 PM CDT FRI MAY 27 2016

IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-280715-
MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-
BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-
1207 PM CDT FRI MAY 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA AND NORTHEAST
NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW STRONG STORMS MAY DEVELOP THIS AFTERNOON AND EVENING AS A
WEATHER DISTURBANCE TRACKS ACROSS THE REGION. THE MAIN HAZARDS
WOULD BE HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

DRIER WEATHER MAY TEMPORARILY ARRIVE SATURDAY NIGHT INTO SUNDAY
WITH THE CHANCE OF THUNDERSTORMS RETURNING NEXT WEEK. THE SEVERE
WEATHER POTENTIAL APPEARS FAIRLY LOW AT THIS POINT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON OR
TONIGHT.

IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-280715-
POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-BUTLER-SAUNDERS-
DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-
JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1207 PM CDT FRI MAY 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

MANY STREAMS IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA ARE RUNNING
HIGH. SOME FLOODING WILL OCCUR TODAY AND TONIGHT...MAINLY FOR THE
MISSOURI RIVER FROM AROUND BROWNVILLE TO RULO...AND THE
NISHNABOTNA RIVER FROM RED OAK TO HAMBURG...AS WELL AS THE LITTLE
NEMAHA RIVER AROUND AUBURN.

A FEW STRONG TO MARGINALLY SEVERE STORMS MAY DEVELOP THIS
AFTERNOON AND EVENING...AS A WEATHER DISTURBANCE TRACKS THROUGH
THE REGION. THE MAIN HAZARDS WOULD BE HAIL AND GUSTY WINDS.
FLASH FLOODING COULD OCCUR IF HEAVY RAIN DEVELOPS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

FLOODING IS EXPECTED INTO MONDAY FOR THE MISSOURI RIVER AROUND AND
DOWNSTREAM FROM BROWNVILLE.

DRIER WEATHER MAY TEMPORARILY ARRIVE SATURDAY NIGHT INTO SUNDAY
WITH THE CHANCE OF THUNDERSTORMS RETURNING NEXT WEEK. THE SEVERE
WEATHER POTENTIAL APPEARS FAIRLY LOW AT THIS POINT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR PARTS OF SOUTHEAST NEBRASKA
TONIGHT.

MILLER/CZ

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:34 PM CDTRiver Flood WarningOAXFremont64 hr
May 27, 2:15 AM CDTRiver Flood WarningOAXFremont31 hr
May 27, 6:28 AM CDTRiver Flood WarningOAXMontgomery25 hr

Nearby

River Flood Warnings in Iowa, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.